Alert archive / Missouri / River Flood Warnings in 2021
River Flood Warning 30, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Mar 13, 2021, 10:43 AM CST for Mississippi County, New Madrid County, Missouri; Fulton County, Kentucky. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 10:43 AM CST (16:43 UTC)
- Expired
- Mar 15, 2021, 3:12 PM CDT
- In force
- 51 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, KY, Mississippi County, MO, New Madrid County, MO
The radar
The Paducah radar (KPAH), 82 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at New Madrid (NMDM7). The gauge peaked at 34.39 ft at Mar 14, 2021, 7:00 AM CDT.
- Action stage
- 30 ft
- Minor stage
- 34 ft
- Moderate stage
- 40 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07024175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
926
WGUS43 KPAH 131643
FLWPAH
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Paducah KY
1043 AM CST Sat Mar 13 2021
...The National Weather Service in Paducah KY has issued a Flood
Warning for the following river in Kentucky...Missouri...
Mississippi River at New Madrid.
.A surge in runoff upstream has resulted in the Mississippi River
rising above flood stage at New Madrid, and is expected to remain
slightly above flood stage through the weekend.
For the Mississippi River...including New Madrid...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
KYC075-MOC133-143-141845-
/O.NEW.KPAH.FL.W.0030.210313T1643Z-210316T0000Z/
/NMDM7.1.ER.210313T0653Z.210314T0600Z.210315T1800Z.NO/
1043 AM CST Sat Mar 13 2021
The National Weather Service in Paducah has issued a
* Flood Warning for
the Mississippi River at New Madrid.
* From this morning to Monday evening.
* At 10:00 AM CST Saturday the stage was 34.2 feet.
* Flood stage is 34.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 34.4 feet
just after midnight tonight. It will then fall below flood stage
early Monday afternoon.
* Impact...At 34.0 feet, Minor flooding occurs affecting mainly
bottomland and surrounding low lying areas.
&&
LAT...LON 3661 8962 3669 8927 3651 8918 3650 8935
3647 8935 3647 8964
$$
AL4 follow-up statements
621
WGUS83 KPAH 140025
FLSPAH
Flood Statement
National Weather Service Paducah KY
625 PM CST Sat Mar 13 2021
...The Flood Warning continues for the following rivers in
Kentucky...Missouri...
Mississippi River at New Madrid
For the Mississippi River...including New Madrid...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
KYC075-MOC133-143-141400-
/O.CON.KPAH.FL.W.0030.000000T0000Z-210316T0000Z/
/NMDM7.1.ER.210313T0653Z.210314T0600Z.210315T1800Z.NO/
625 PM CST Sat Mar 13 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Mississippi River at New Madrid.
* Until Monday evening.
* At 6:00 PM CST Saturday the stage was 34.3 feet.
* Flood stage is 34.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 34.4 feet
just after midnight tonight. It will then fall below flood stage
early Monday afternoon.
* Impact...At 34.0 feet, Minor flooding occurs affecting mainly
bottomland and surrounding low lying areas.
&&
LAT...LON 3661 8962 3669 8927 3651 8918 3650 8935
3647 8935 3647 8964
$$
07326
WGUS83 KPAH 141615
FLSPAH
Flood Statement
National Weather Service Paducah KY
1115 AM CDT Sun Mar 14 2021
...The Flood Warning is extended for the following river in
Kentucky...Missouri...
Mississippi River at New Madrid.
.The Mississippi River has risen slightly above flood stage at New
Madrid. The river is cresting today and expected to fall back below
flood stage tomorrow.
For the Mississippi River...including New Madrid...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
KYC075-MOC133-143-151815-
/O.EXT.KPAH.FL.W.0030.000000T0000Z-210316T0400Z/
/NMDM7.1.ER.210313T0653Z.210314T1800Z.210315T2200Z.NO/
1115 AM CDT Sun Mar 14 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the Mississippi River at New Madrid.
* Until Monday evening.
* At 11:00 AM CDT Sunday the stage was 34.3 feet.
* Flood stage is 34.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is cresting at 34.4 feet today. It will then
fall below flood stage tomorrow afternoon.
* Impact...At 34.0 feet, Minor flooding occurs affecting mainly
bottomland and surrounding low lying areas.
&&
LAT...LON 3661 8962 3669 8927 3651 8918 3650 8935
3647 8935 3647 8964
$$
AL193
WGUS83 KPAH 150023
FLSPAH
Flood Statement
National Weather Service Paducah KY
723 PM CDT Sun Mar 14 2021
...The Flood Warning continues for the following rivers in
Kentucky...Missouri...
Mississippi River at New Madrid
For the Mississippi River...including New Madrid...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
KYC075-MOC133-143-151400-
/O.EXT.KPAH.FL.W.0030.000000T0000Z-210316T0300Z/
/NMDM7.1.ER.210313T0653Z.210314T1200Z.210315T2100Z.NO/
723 PM CDT Sun Mar 14 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the Mississippi River at New Madrid.
* Until Monday evening.
* At 7:00 PM CDT Sunday the stage was 34.3 feet.
* Flood stage is 34.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is cresting at 34.3 feet, and will begin to
fall later tonight. It will fall below flood stage tomorrow
afternoon.
* Impact...At 34.0 feet, Minor flooding occurs affecting mainly
bottomland and surrounding low lying areas.
&&
LAT...LON 3661 8962 3669 8927 3651 8918 3650 8935
3647 8935 3647 8964
$$
07726
WGUS83 KPAH 152012
FLSPAH
Flood Statement
National Weather Service Paducah KY
312 PM CDT Mon Mar 15 2021
...The Flood Warning is cancelled for the following river in
Kentucky...Missouri...
Mississippi River at New Madrid.
.The Mississippi River has fallen below flood stage at New Madrid
and is expected to continue to fall; therefore, the flood warning is
now cancelled.
KYC075-MOC133-143-152115-
/O.CAN.KPAH.FL.W.0030.000000T0000Z-210315T2012Z/
/NMDM7.1.ER.700119T1646Z.700119T1648Z.700119T1650Z.NO/
312 PM CDT Mon Mar 15 2021
...The Flood Warning for the Mississippi River at New Madrid has
been cancelled...
The Flood Warning is cancelled for
the Mississippi River at New Madrid.
* At 7:00 PM CDT Sunday the stage was 34.3 feet.
* Flood stage is 34.0 feet.
* Forecast...The river is expected to continue to fall.
&&
LAT...LON 3661 8962 3669 8927 3651 8918 3650 8935
3647 8935 3647 8964
$$
ALWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:49 AM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 13, 6:49 AM CST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
649 AM CST Sat Mar 13 2021
.UPDATE...
Issued at 648 AM CST Sat Mar 13 2021
Cancelled more of the Flood Watch. Only SEMO counties remain at
this point.
&&
.SHORT TERM...(Today through Monday night)
Issued at 230 AM CST Sat Mar 13 2021
Ended the Flood Watch for more of southern IL and parts of west KY
as the focus should be along a region of best H8 moist transport
from SEMO into southwest KY through mid morning. Through the day
s/wv mid level ridging will strengthen across the region and serve
to diminish precipitation chances, with the focus turning to areas to
our west ahead of a large upper low that will centered over east CO
by 18z Sunday. So much of this evening should be void of significant
precipitation, with low chances after midnight into Sunday. By
Sunday afternoon, areas east of the MS River should be mainly dry,
with rain shower chances pushing back into SEMO.
We expect a band of showers and even a few thunderstorms to move
across the area Sunday night as energy rotates around the
approaching mid level low, ejecting a s/wv across the area. The
chance of precipitation will decrease from SW to NE Monday into
Monday night in the wake of the aforementioned s/wv. Monday will be
warmer as well.
.LONG TERM...(Tuesday through Friday)
Issued at 230 AM CST Sat Mar 13 2021
The main forecast concern is with our next chance of showers and
perhaps a few thunderstorms from late Tuesday night into Thursday.
Forecast confidence in the broad synoptic pattern evolution is
relatively good, but confidence in the finer details is lower.
The overall upper level pattern across the continental U.S. will
start with an upper low and troughing over the western U.S. with a
relatively flat ridge in the east. This pattern is forecast to
transition to one with more amplified ridging in the west and a
trough in the east by next weekend. In the interim, a nearly
vertically stacked low pressure center over the Four Corners region
of the southwestern U.S. on Tuesday is forecast to move east into
the Mississippi Valley by Thursday. The approach and passage of this
low will give the region our next chance for rain.
Ensemble member cluster analysis reveals considerable spread among
ensemble members with regard to timing and track of the low.
However, a majority of the ECMWF/CMC members tend to favor a slower
track and keep the low better defined for a longer period of time.
Meanwhile, a majority of the GFS members tend to favor a faster
solution and open the low as it pushes east of the immediate region.
We tend to favor the ECMWF/CMC camp, and that is represented fairly
well in the initialized model blend. Will keep rain probabilities in
the chance category for now given the timing uncertainties. Also
added a mention of thunder across all or part of the area from late
Tuesday night into Wednesday evening with adequate instability of at
least an elevated nature forecast by the ECMWF, GFS, and CMC.
On either side of the Wednesday/Thursday system, dry weather is
expected on Tuesday and then again by Friday. That transition from
southwesterly flow mid week to northwesterly flow by the end of the
week is reflected in our temperature forecast as well. Highs are
forecast reach the 60s both Tuesday and Wednesday, then trend lower
into the 50s for Thursday and Friday. Similarly, lows are forecast
to trend from the 40s mid week back into the 30s by late week.
&&
.AVIATION...
Issued at 512 AM CST Sat Mar 13 2021
MVFR conditions across southeast MO into far west KY will
continue this morning with local IFR along the TN/AR borders.
BKN-OVC skies but VFR elsewhere. Overall improving conditions are
anticipated as showers decrease in coverage later this morning and
afternoon from southeast MO into west KY. ENE winds 5 to 10 kts
on average will continue.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...Flood Watch until 6 PM CST this evening for MOZ076-086-087-100-
107>111.
IN...None.
KY...None.
&&Hazardous weather outlook, Mar 13, 3:04 AM CST, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 304 AM CST Sat Mar 13 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 304 AM CST Sat Mar 13 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Flood Watch remains in effect through this afternoon for portions of southeast Missouri, far southern Illinois and a small portion of west Kentucky. The Watch may be cancelled earlier if the heaviest of the rain continues to shift south of the region. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Mar 13, 7:03 AM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
703 AM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM FLOOD 2 NNE SHOOK 37.07N 90.30W
03/13/2021 WAYNE MO LAW ENFORCEMENT
SEVERAL COUNTIES ROADS, SOME WITH LOW WATER
CROSSINGS HAVE MINOR FLOODING. NO MAJOR OR
FLASH FLOODING, THOUGH CREEKS AND STREAMS
WERE UP FROM OVERNIGHT.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:44 AM CST | Areal Flood Warning | PAH | Butler, Carter, Ripley, Wayne | 9 hr |
Nearby
River Flood Warnings in Missouri, 2021River Flood Warnings in Kentucky, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.